Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Interpolation spaces between the Lipschitz class
and the space of continuous functions

Authors: Michael Cwikel and Mieczyslaw Mastylo
Journal: Proc. Amer. Math. Soc. 124 (1996), 1103-1109
MSC (1991): Primary 46M35, 46E15, 46E35
MathSciNet review: 1307507
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the complex interpolation spaces $[C([0,1]), \linebreak Lip_{1}([0,1])]_{\theta }$ and $[C([0,1]),Lip_{1}([0,1])]^{\theta }$ do not coincide with $Lip_{ \theta }([0,1])$ or $lip_{\theta }([0,1])$ and also that the couple $(C,Lip_{1})$ is not a Calderón couple. Similar results are also obtained for the couples $(C,Lip_{\alpha })$ and $(Lip_{\alpha },Lip_{1})$ when $\alpha \in (0,1)$.

References [Enhancements On Off] (What's this?)

  • 1. Jöran Bergh, On the relation between the two complex methods of interpolation, Indiana Univ. Math. J. 28 (1979), no. 5, 775–778. MR 542336, 10.1512/iumj.1979.28.28054
  • 2. Jöran Bergh and Jörgen Löfström, Interpolation spaces. An introduction, Springer-Verlag, Berlin-New York, 1976. Grundlehren der Mathematischen Wissenschaften, No. 223. MR 0482275
  • 3. Yu. A. Brudnyĭ and N. Ya. Krugljak, Interpolation functors and interpolation spaces. Vol. I, North-Holland Mathematical Library, vol. 47, North-Holland Publishing Co., Amsterdam, 1991. Translated from the Russian by Natalie Wadhwa; With a preface by Jaak Peetre. MR 1107298
  • 4. Y. Brudnyi and A. Shteinberg, Calderón couples of Lipschitz spaces, J. Functional Analysis 131 (1995), 459--498. CMP 95:16
  • 5. ------, Calderón constants of finite dimensional couples, Israel J. Math. (to appear).
  • 6. T. Bychkova, Couples without C-properties, Investigations in the Theory of Functions of Several Variables, Yaroslavl, 1990, pp. 18--51.
  • 7. A.-P. Calderón, Intermediate spaces and interpolation, the complex method, Studia Math. 24 (1964), 113–190. MR 0167830
  • 8. Michael Cwikel, Complex interpolation spaces, a discrete definition and reiteration, Indiana Univ. Math. J. 27 (1978), no. 6, 1005–1009. MR 511254, 10.1512/iumj.1978.27.27068
  • 9. Michael Cwikel, Monotonicity properties of interpolation spaces. II, Ark. Mat. 19 (1981), no. 1, 123–136. MR 625541, 10.1007/BF02384473
  • 10. Michael Cwikel, 𝐾-divisibility of the 𝐾-functional and Calderón couples, Ark. Mat. 22 (1984), no. 1, 39–62. MR 735877, 10.1007/BF02384370
  • 11. Michael Cwikel and Yoram Sagher, Relations between real and complex interpolation spaces, Indiana Univ. Math. J. 36 (1987), no. 4, 905–912. MR 916750, 10.1512/iumj.1987.36.36050
  • 12. Tord Holmstedt, Interpolation of quasi-normed spaces, Math. Scand. 26 (1970), 177–199. MR 0415352
  • 13. V. I. Ovchinnikov, Interpolation properties of fractional BMO space, Abstracts of Proceedings of the 13th All-Union School in Operator Theory in Functional Spaces, Kuibyshev, 1988.
  • 14. Jaak Peetre, Exact interpolation theorems for Lipschitz continuous functions, Ricerche Mat. 18 (1969), 239–259. MR 0265932

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46M35, 46E15, 46E35

Retrieve articles in all journals with MSC (1991): 46M35, 46E15, 46E35

Additional Information

Michael Cwikel
Affiliation: Department of Mathematics, Technion Israel Institute of Technology, Haifa, 32000 Israel

Mieczyslaw Mastylo
Affiliation: Faculty of Mathematics and Computer Science, A. Mickiewicz University, Matejki 48/49, 60-769 Poznań, Poland

Keywords: Lipschitz class, complex interpolation space, Calder\'{o}n couple
Received by editor(s): September 2, 1994
Additional Notes: The research of the first author was supported by the Fund for Promotion of Research at the Technion. The research of the second author was supported in part by a Lady Davis Fellowship at the Technion.
Communicated by: Dale Alspach
Article copyright: © Copyright 1996 American Mathematical Society